Mississippi, 2005Tornadoes in Mississippi, April 6, 2005
April 6, 2005 · NWS LIX · 2 events in 2 counties and zones
A meso-cyclone thunderstorm produced a tornado as moved on an intermittent path northeastward across eastern Pike County and northwest Walthall County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A meso-cyclone thunderstorm produced a tornado as moved on an intermittent path northeastward across eastern Pike County and northwest Walthall County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 6, 6:00 AM CST, 50 minutes earlier.
Area forecast discussion, Apr 6, 6:00 AM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005
TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.
.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 65 72 55 / 80 30 10 10
BTR 78 65 72 55 / 80 30 00 10
MSY 76 67 76 60 / 80 30 00 00
GPT 72 68 72 63 / 90 50 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
TONIGHT.
&&
17Hazardous weather outlook, Apr 6, 5:00 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT WED APR 6 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
600 AM CDT WED APR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 10 AM...
...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...
THUNDERSTORMS WILL BE DEVELOPING IN ADVANCE OF AN APPROACHING COLD
FRONT TODAY INCREASING IN COVERAGE AND INTENSITY THROUGH THE
MORNING. SOME STORMS MAY BE SEVERE TODAY WITH THE PRIMARY HAZARDS
BEING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL.
HEAVY RAINFALL...
HEAVY AND PERSISTENT RAINS ARE EXPECTED TO DEVELOP IN THE EARLY
MORNING HOURS AND SPREAD EASTWARD INTO THE MISSISSIPPI COAST DURING
THE AFTERNOON. GENERALLY THREE TO FIVE INCHES OF RAINFALL CAN BE
EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT INCHES
POSSIBLE IF STORMS TRACK OVER THE SAME AREAS DURING THE DAY. THE
PRIMARY TIME OF CONCERN IS BETWEEN 6 AM AND 6 PM TODAY.
RIVER FLOODING...
SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL
ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY
BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST
RIVER STATEMENTS FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS
WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A
CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR
THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR
ACTIVATION IF NEEDED.
17
Tornado, Pike
- When
- April 6, 6:50 AM CST to 7:15 AM CST
- Where
- Pike County, Progress
- Rating
- F2
- Path length
- 9 mi
- Path width
- 100 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.050, -90.333
A tornado touched down near the community of Progress in Pike County and moved north northeast to the Barto area before crossing Highway 98 and moving out of Pike County and into Walthall County about 2 miles east northeast of Holmesville. Along its path in Pike County, the tornado destroyed a church and a couple of mobile homes, damaged a number of houses and businesses, and knocked down numerous trees.
Tornado, Walthall
- When
- April 6, 7:15 AM CST to 7:55 AM CST
- Where
- Walthall County, 3 mi WNW of Dinan
- Rating
- F2
- Path length
- 7 mi
- Path width
- 100 yd
- Property damage
- $300,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.250, -90.300
A tornado moved out of Pike County and entered Walthall County about 3 miles west northwest of Dinan and continued travelling north northeast until it dissipated approximately 2 miles west of Sartinsville. The tornado caused significant damage to 25 houses, 10 trailers, and 2 businesses in Walthall County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6, 20051 death · 7 injured · $17 million · F3 · 158 events
- Tornadoes in Mississippi, April 6, 2005$8.6 million · F3 · 3 events
- Tornadoes in Mississippi, April 6, 2005$2.4 million · F2 · 2 events
- Tornado in Louisiana, April 6, 20052 injured · $250,000 · F2 · 1 event
- Tornadoes in Mississippi, April 6, 2005$815,000 · F1 · 2 events
- Tornadoes in Louisiana, April 6, 2005$120,000 · F1 · 3 events
- Tornado in Mississippi, April 6, 2005$50,000 · F1 · 1 event
- Flash Flood in Florida, April 6 to 7, 2005$150,000 · 1 event
- Flash Flood in Alabama, April 6, 2005$150,000 · 1 event
- Damaging Winds in Louisiana, April 6, 2005$65,000 · 58 kt wind · 4 events
- Tornado in Louisiana, April 6, 2005$20,000 · F1 · 1 event
- Flash Flooding and Hail in Mississippi, April 6, 2005$41,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443269, 5443270.